MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CLEAR TRAC COMPLETE HIP CANNULA, 8.5X110; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CLEAR TRAC COMPLETE HIP CANNULA, 8.5X110; ACCESSORIES,ARTHROSCOPIC
Model Number 72200436
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the hip scope procedure, a piece of the device broke down and fell inside the patient.The piece was removed.No delay or patient injuries were reported.No backup was available.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported clear trac complete hip cannula intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, a piece of the cannula broke off during use and was removed.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the device.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
CLEAR TRAC COMPLETE HIP CANNULA, 8.5X110
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9449131
Report Number1219602-2019-01553
Device Sequence Number3091296
Product Code NBH
UDI-Device Identifier03596010558343
UDI-Public03596010558343
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Model Number72200436
Device Catalogue Number72200436
Device Lot Number2036662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1